My husband is 55 years old. Diagnosed in April of 2011 with stage IIB esophageal cancer. Chemo and radiation started in May of this year. 4 chemo treatments with 5f-u and cysplatin. Laparascopic esophagectomy on August 31, 2011. 12 days in hopsital. Approximately 10 days ago, he began having terrible nausea and cough. Brings up either white foamy mucous or brownish gastric fluid. Hospitalized Sept. 27, 28, and 29 for failure to thrive and dehydration. While in hospital, endoscopy performed with normal results. PET scan shows no cancer. Lab found no cancer cells in tissue removed during esophagectomy. J tube feeding of peptamen 1.5 four cans per feeding. Running feeding at 55 to 6o mls per hour due to he does not tolerate feeding at faster rates. drinking water well. does not tolerate much by mouth.any answers for nausea. Surgeon states that he may have to "grow" out of it.
Welcome to the gastroenterology community! I would recommend that you talk to your doctor about possible medications to treat the nausea. There are many medications that help nausea (such as zofran). The nausea may be caused by the chemo which should go away when he is finished with chemo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.